To read the full version of this content please select one of the options below:

The generalized lagrangian method with flux limiters

S. Sivaloganathan (Department of Applied Mathematics, University of Waterloo, Waterloo, Ontario, Canada N2L 3G1)
J.M. Stockie (Department of Mathematics, University of British Columbia, Vancouver, B.C., Canada V6T 1W5)

International Journal of Numerical Methods for Heat & Fluid Flow

ISSN: 0961-5539

Article publication date: 1 February 1995


The purpose of this paper is twofold. Firstly, to present a detailed account of the generalized Lagrangian formulation of Hui and Zhao, in which the stream function ζ and Lagrangian distance λ, are used as independent variables, and secondly to assess and compare the performance of various flux limiters in this formulation with their corresponding performance in the Eulerian formulation. The generalized Lagrangian formulation is obtained by a transformation from the cartesian co‐ordinates (x, y) to the Lagrangian co‐ordinates (λ, ζ). In this manner, the number of independent variables for steady, 3‐D flow is reduced from four to three, placing this formulation on the same footing as the Eulerian formulation even for steady flows (as opposed to the conventional Lagrangian formulation which apparently still requires four independent variables even for steady flows). The generalized Lagrangian formulation with the Godunov scheme (using flux limiters) appears to have distinct advantages over the corresponding Eulerian formulation, particularly with respect to accuracy. Furthermore, the method requires no grid generation.



Sivaloganathan, S. and Stockie, J.M. (1995), "The generalized lagrangian method with flux limiters", International Journal of Numerical Methods for Heat & Fluid Flow, Vol. 5 No. 2, pp. 121-130.




Copyright © 1995, MCB UP Limited